MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539240
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be used in the hepatoportal bile ducts to treat a hepatic portal bile duct stenosis during an endoscopic retrograde cholangiopancreatography (ercp), bile duct brushing, and biliary stenting procedures performed on (b)(6) 2024.During the procedure, the inner guide catheter of the delivery system was fractured.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event, and the patient's condition after the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Initial reporter address: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Initial reporter address: (b)(6).Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Block h11: a flexima biliary stent was received for analysis.Visual analysis of the returned device found the push catheter was buckled, the guide catheter was detached, the push catheter suture hole was torn, the stent barb was deformed, and the guide wire was stuck in between the device push catheter and the detached guide catheter.Media inspection was performed and found the guide wire stuck inside the device and the push catheter buckled accordion.No damages were found on the touhy borst.Product analysis confirmed the reported event of guide catheter break, stent failure to deploy and push catheter buckled material.A labeling review was performed and, from the information available, this device was used in a manner inconsistent with the ifu (instructions for use)/product label.The ifu cited: "completely retract the guidewire into the endoscope.If the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." however, the physician did not follow the step cited in the ifu.The guidewire was inside the patient during the attempted deployment.The guide catheter was most likely detached due to the force applied when it was felt that the stent wasn't being deployed.This could have also happened due to the fact that the instructions for use weren't followed during the procedure, making the guide catheter unable to handle the amount of pressure.Therefore, a review and analysis of all available information indicated the most probable cause is failure to follow instruction.
 
Event or Problem Description

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19075631
Report Number3005099803-2024-01590
Device Sequence Number20014154
Product Code FGE
UDI-Device Identifier08714729162551
UDI-Public08714729162551
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539240
Device Catalogue Number3924
Device Lot Number0032665751
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/20/2024
Supplement Date Received by Manufacturer05/27/2024
Initial Report FDA Received Date04/09/2024
Supplement Report FDA Received Date06/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight73 KG